Pacific Journal of Mathematics

Noncoincidence index, free group actions, and the fixed point property for manifolds.

Michael Hoffman

Article information

Source
Pacific J. Math. Volume 136, Number 1 (1989), 129-144.

Dates
First available: 8 December 2004

Permanent link to this document
http://projecteuclid.org/euclid.pjm/1102650848

Zentralblatt MATH identifier
0707.55001

Mathematical Reviews number (MathSciNet)
MR971939

Subjects
Primary: 55M20: Fixed points and coincidences [See also 54H25]
Secondary: 57M35: Dehn's lemma, sphere theorem, loop theorem, asphericity 57N65: Algebraic topology of manifolds 57S17: Finite transformation groups

Citation

Hoffman, Michael. Noncoincidence index, free group actions, and the fixed point property for manifolds. Pacific Journal of Mathematics 136 (1989), no. 1, 129--144. http://projecteuclid.org/euclid.pjm/1102650848.


Export citation

References

  • [I] E. Fadell, On a coincidence theorem ofF. B. Fuller, Pacific J. Math., 15 (1965), 825-834.
  • [2] E. Fadell, Recent results in the fixed point theory of continuous maps, Bull. Amer. Math. Soc, 76(1970), 10-29.
  • [3] F. B. Fuller, The existence of periodic points, Ann. of Math., (2) 57 (1953), 229-230.
  • [4] H. Glover and W. Homer, Endomorphisms of the cohomology rings of finite Grassmann manifolds, Lecture Notes in Math., vol. 657, Springer-Verlag, New York, 1978, pp. 179-183.
  • [5] H. Glover and W. Homer, Self maps of flag manifolds, Trans. Amer. Math. Soc, 267 (1981), 423- 434.
  • [6] H. Glover and W. Homer, Fixed points on flag manifolds, Pacific J. Math., 101 (1982), 303-306.
  • [7] H. Glover, W. Homer and R. Stong, Splitting the tangent bundle ofprojective space, Indiana U. Math. J., 31 (1982), 161-166.
  • [8] B. Halpern, Fixed points for iterates, Pacific J. Math., 25 (1968), 255-275.
  • [9] M. Hoffman, On fixed point free maps of the complex flag manifold, Indiana U. Math. J., 33 (1984), 249-255.
  • [10] M. Hoffman, Noncoincidence index of manifolds, Pacific J. Math., 115 (1984), 373- 383.
  • [II] M. Hoffman, Homological restrictions onfree group actions, Indiana U. Math. J. (to appear).
  • [12] M. Hoffman and W. Homer, On cohomology automorphisms of complex flag manifolds, Proc. Amer. Math. Soc, 91 (1984), 643-648.
  • [13] J. M. Kister, Microbundles are fiber bundles, Annals of Math., (2) 80 (1964), 190-199.
  • [14] C. McGibbon, Self maps of projective spaces, Trans. Amer. Math. Soc, 271 (1982), 325-346.
  • [15] J. W. Milnor, Microbundles, Part I, Topology, 3 Suppl. 1 (1964), 53-80.
  • [16] S. Papadima, Rigidity properties of compact Lie groups modulo maximal tori, Math. Annalen, 275 (1986), 637-652.
  • [17] H. Samelson, On small maps of manifolds, Pacific J. Math., 15 (1965), 1401- 1403.
  • [18] H. Shiga and M. Tezuka, Cohomology automorphisms of some homogeneous spaces, Topology Appl., 25 (1987), 143-150.